The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts

·
Registered
Joined
·
259 Posts
Discussion Starter #1
I was wondering if it is common to have GI problems with sugar substitutes. I can't eat more than a few bites of anything that advertises as "sugar free". It's not just one artificial sweetener, it's almost all of them. I guess it's just another thing to add to my "can't eat" list; popcorn, nuts, seeds, any fruit or veggie with a peel, dark colored drink, etc. UGH!!
 

·
Registered
Joined
·
24,394 Posts
You may have to start reading the labels to find out which sweeteners are used in which products. I think there are plenty of reports online of artificial sweeteners causing gastric distress, and as you say - not just one, but many of them.

Like everything else with us diabetics, it's all in finding out specifically which ones we can tolerate. So many products use MORE than one sweetening agent too . . . I looked up the ingredients in a Glucerna snack shake this morning, and there were at least three different ones, and I suspect a fourth. I guess it's another good reason to avoid processed foods . . . it's nearly impossible to break it down into neat nutritional components.
 

·
Registered
Joined
·
5,399 Posts
I sometimes use a bit of artificial sweetener in a drink or something. But I've always hated "sugar-free" prepared stuff ... just never tasted or felt right.

I really can't eat nuts either, without bolusing. More than 5 of any kind spike me right up!
 
1 - 4 of 4 Posts
Top